Arizona, 2007Flash Flooding in Arizona, July 15, 2007
July 15, 2007 · NWS PSR · 2 events in 1 county or zone
Scattered showers and thunderstorms and the fast runoff resulted in flash flooding in parts of the Globe-Miami area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms and the fast runoff resulted in flash flooding in parts of the Globe-Miami area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 15, 2:30 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MST, 3 hours 35 minutes before
AZZ020>028-CAZ030>033-160600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST SUN JUL 15 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM THAT WAS CENTERED OVER SOUTHERN UTAH
THIS PAST WEEKEND...WILL SHIFT EAST INTO NORTHERN NEW MEXICO THIS
WEEK. THIS POSITION WILL BE FAVORABLE FOR DEVELOPING AN INCREASING
THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER
CENTRAL AND EASTERN ARIZONA MONDAY THROUGH THURSDAY...SPREADING WEST
TOWARD THE COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY FRIDAY
AND SATURDAY.
&&
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
THE MOISTURE SPIGOT FROM MEXICO HAS SHUTOFF AGAIN... I.E. NO MORE
MOISTURE INPUT FROM THE SOUTH. THEREFORE...SOUTHERN AND CENTRAL
ARIZONA IS GOING TO HAVE TO DEAL WITH RE-CIRCULATED MOISTURE THE
NEXT SEVERAL DAYS. BUT THATS OK. AFTERNOON TEMPERATURES ARE
EXPECTED TO GET A LITTLE WARMER...WITH MORE FAVORABLE UPPER LEVEL
FEATURES (I.E. 300 MB AND ABOVE) FOR INCREASED CONVECTIVE ACTIVITY
...ESPECIALLY MONDAY AFTERNOON AND BEYOND.
300/250 MB MORNING PLOT DATA SHOWED A NOTICEABLE DEFORMATION FIELD
OVER SOUTHEAST CA...SOUTHERN NV...AND NORTHWEST AZ DUE TO AN
APPROACHING WEAK UPPER LEVEL PACIFIC TROF. THIS TROF IS EXPECTED TO
MOVE INTO WESTERN AZ OVERNIGHT. AS A RESULT...A WEAK UPPER LEVEL
300/250 MB DEFORMATION FIELD WILL BARELY START TO DEVELOP ALONG THE
EASTERN AZ BORDER THIS EVENING/EARLY TONIGHT. THESE UPPER LEVEL
FEATURES WILL LIKELY GENERATE SHOWER/TSTM ACTIVITY THROUGH EARLY
TONIGHT (AREAL COVERAGE UNCERTAIN) OVER THE MOUNTAINS OF EASTERN AZ.
EAST TO SOUTHEAST MID LEVEL STEERING CURRENTS WILL LIKELY MOVE THIS
CONVECTION WEST TOWARD THE CENTRAL AZ DESERTS OVERNIGHT. THEREFORE
WE WILL CONTINUE WITH A SLIGHT CHANCE SHOWERS AND THUNDERSTORMS OVER
THE DESERTS FROM PHOENIX SOUTH TO CASA GRANDE AND GILA BEND.
THE 300/250 MB DEFORMATION ZONE ALONG THE EASTERN AZ BORDER GROWS IN
MAGNITUDE MONDAY FOR GREATER TSTM COVERAGE. THE DEFORMATION ZONE
CONTINUES ON TUESDAY BUT SHIFTS MORE INTO WESTERN NEW MEXICO. THE
TRADE OFF IS...HOW MUCH LOW LEVEL MOISTURE WILL REMAIN OVER SOUTHERN
AZ BY MONDAY AND TUESDAY. WE NOTICED THE UPSTREAM EL PASO SOUNDING
HAD COMPLETELY DRIED OUT... GOING FROM A 700 MB DEWPOINT OF PLUS 7
DEG C YESTERDAY MORNING...TO MINUS 3 C THIS MORNING. MORE THAN
LIKELY...IF WE GET SEVERAL CONVECTIVELY ACTIVE AFTERNOONS AND
EVENINGS ...LOW LEVEL MOISTURE WILL INCREASE AND ADD TO THE
CONVECTIVE POTENTIAL (I.E. RE-CIRCULATED MOISTURE AROUND ARIZONA).
THE UPPER LEVEL DEFORMATION ZONE IN SOME FASHION WILL CONTINUE OVER
EASTERN AZ ON WEDNESDAY...WITH AFTERNOON AND EVENING THUNDERSTORMS
OVER THE MOUNTAINS...DRIFTING WEST TOWARD THE SOUTH CENTRAL DESERTS
AGAIN.
THE BOTTOM LINE...INCREASING THUNDERSTORM POTENTIAL IS EXPECTED
THROUGH WEDNESDAY IN CENTRAL AND EASTERN AZ.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
FAVORABLE UPPER LEVEL DEFORMATION FIELDS WILL CONTINUE THURSDAY
THROUGH SATURDAY. AND...WITH A PASSING EASTERLY WAVE/INVERTED TROF
THROUGH NORTHERN MEXICO THURSDAY AND FRIDAY...WILL HELP TO CONTINUE
THE INCREASED THREAT FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN CENTRAL AND EASTERN AZ...SPREADING WEST TOWARD YUMA
AND THE COLORADO RIVER BY FRIDAY AND SATURDAY.
&&
.AVIATION...
JULY 15 21:10 UTC
HIGH PRESSURE ALOFT WAS CENTERED NEAR PAGE AZ...WITH THE RIDGE AXIS
EXTENDING SOUTHWARD INTO MEXICO. MID AND HIGH CLOUDINESS OVER THE
DESERTS EARLIER HAS THINNED OUT AND DRIFTED TO THE NW. AFTERNOON
TSTMS HAVE FORMED OVER HIGHER TERRAIN...AND SEVERAL NEW CLUSTERS OR
AREAS COULD FORM DURING THE HEAT OF THE DAY...AND CONTINUE TO DRIFT
TOWARD THE PHOENIX AREA AIRPORTS AFT 01Z...WHERE IT WILL STILL BE
VERY UNSTABLE AFTER DARK. GUSTY WINDS COULD KICK UP SOME DUST OR
SAND...AND THE RESULTING VSBYS MAY DROP TO MVFR CONDITIONS. DURING
THE UPCOMING WEEK...LOOK FOR INCREASING TSTM POTENTIAL THROUGH
WEDNESDAY...SPCLY IN KPHX AREA.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL BE CENTERED OVER NORTHERN ARIZONA TONIGHT WITH
THE RESULTING CIRCULATION HELPING TO STEER THE STORMS OFF THE RIM
AND TOWARD THE DESERTS. GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING CONTINUE TO BE MAIN HAZARDS. AS THE NEW WEEK GETS UNDERWAY
EXPECT AN UPSWING IN THE SHOWER AND THUNDERSTORM ACTIVITY WITH THE
PRIMARY AREA OF ZONE 133 LIKELY TO GET SOME LIGHT RAINS. MINIMUM RH
VALUES WILL STILL DIP INTO THE TEENS ACROSS THE DESERTS. BY LATE IN
THE THE WEEK OUR REGION MAY HAVE ANOTHER WEATHER SYSTEM THAT WILL
BRING HIGHER RH VALUES. THUS...EXPECT AN INCREASED THREAT FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE AFFECTED
AREA SHIFTING FROM CENTRAL ARIZONA INTO THE YUMA AND COLORADO RIVER
AREA BY FRIDAY AND SATURDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION/FIRE WX...SIPPLE
Hazardous weather outlook, Jul 15, 7:41 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
741 AM MST SUN JUL 15 2007
AZZ022-023-027-028-161300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
741 AM MST SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THE MAIN HAZARD WITH ISOLATED THUNDERSTORMS THIS MORNING IS DANGEROUS
CLOUD TO GROUND LIGHTNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING WITH CLOUD TO
GROUND LIGHTNING BEING THE MAIN HAZARD AS WELL AS POSSIBLE GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SOMEWHAT BETTER CHANCE OF MAINLY EVENING THUNDERSTORMS
MONDAY THROUGH WEDNESDAY. THE MAIN THREATS ARE STRONG GUSTY WINDS
AND DUST STORMS WITH DENSE BLOWING DUST...AS WELL AS DANGEROUS CLOUD
TO GROUND LIGHTNING.
REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING...
PULL OFF THE ROAD...PARK YOUR VEHICLE...TAKE YOUR FOOT OFF THE BRAKE
PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF.
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE BY
NEXT WEEKEND. THE MAIN THREATS WITH THOSE STORMS ARE EXPECTED TO BE
STRONG GUSTY POSSIBLY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-161300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
741 AM MST SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING WITH THE MAIN HAZARDS BEING STRONG GUSTY WINDS...
LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A GRADUALLY INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
THIS WEEK. THE MAIN THREATS ARE STRONG GUSTY POSSIBLY DAMAGING WINDS
LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES..SPOTTER
INFORMATION STATEMENT...
AZZ020-021-025-026-CAZ030>033-161300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
741 AM MST SUN JUL 15 2007 /741 AM PDT SUN JUL 15 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THE MAIN HAZARD WITH ISOLATED THUNDERSTORMS MAINLY IN LA PAZ COUNTY...
AND EASTERN RIVERSIDE COUNTY THIS MORNING IS DANGEROUS CLOUD TO
GROUND LIGHTNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN LA PAZ COUNTY...EASTERN
RIVERSIDE COUNTY...AND JOSHUA TREE NATIONAL PARK THIS AFTERNOON AND
THIS EVENING WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN HAZARD AS
WELL AS POSSIBLE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE LATTER PART OF THE WEEK...INCREASING NEXT WEEKEND. THE MAIN
THREATS WITH THOSE STORMS ARE EXPECTED TO BE STRONG GUSTY POSSIBLY
DAMAGING WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND
LIGHTNING. DENSE BLOWING DUST IS ALSO POSSIBLE IN THE DESERT AREAS.
REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING...
PULL OFF THE ROAD...PARK YOUR VEHICLE...TAKE YOUR FOOT OFF THE BRAKE
PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ELLIS
Flash Flood, Gila
- When
- July 15, 6:05 PM MST to 7:00 PM MST
- Where
- Gila County, 0.69 mi S of Miami
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.390, -110.870
Spotter reported 2.75 inches of rain in less than one hour. Sheriffs office reported a swift-water rescue after many streets became flooded during the height of the storm.
Flash Flood, Gila
- When
- July 15, 6:30 PM MST to 8:00 PM MST
- Where
- Gila County, 1.38 mi S of Pinal
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.380, -110.750
At least one swift-water rescue was reported after streets and roads became flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Tornado and Flash Flooding in Texas, July 15, 2007$130,000 · EF1 · 12 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40788, 40789.